Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for withdrawal symptoms of Lexapro

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3134 Questions

default
Posted on Tue, 23 Aug 2016 in Mental Health
Question: What are side effects from not taking Lexapro for 4 days? I've been on it for a year and haven't been able to get it refilled.
doctor
Answered by Dr. Ashok Kumar 8 minutes later
Brief Answer:
It may cause withdrawal symptoms

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

Lexapro is an antidepressant which can cause withdrawal effects if discontinued abruptly.

In regard to symptoms a person may experience
Restlessness
Increased dreams
Insomnia
Irritability
Tremors
Agitation

For a person using lexapro for a year or more can develop withdrawal symptoms in three to four days and they may last for four weeks.

I hope this answers your question.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
I Request you to use the following link in future while posting a query related to my specialty so it reaches directly to me:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 13 minutes later
Can it cause upset stomach? Also when I get them today how long will the symptoms last?


And is there any thing that can help with the nausea feeling?
doctor
Answered by Dr. Ashok Kumar 14 minutes later
Brief Answer:
Generally last from a week to four weeks

Detailed Answer:
Hello,
Thanks for reverting back to me.


Yes the stomach upset and nausea are one among the withdrawal symptoms and can last for a period of one week to four weeks.

Regarding management an Benzodiazepine like clonazepam or xanax can help in management. The other options are anti-emetic medications like ondansetron or metoclopramide which are over the counter medications.

I hope this assists you further.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Stomach upset

doctor1 MD

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over...

doctor1 MD

Hi - I woke up thru night with stomach upset and headache( I am a migraine sufferer for 28 yrs ) I noticed around 6 am a lump on neck base just by...

doctor1 MD

hi i am 26 male , nd i usually found my heartbeat more than 100 average of 113 per minute , and when i go to sleep , i feel my body shaking while...

doctor1 MD

i have stomach upset.it is like if i eat something it alll goes to the toilet after 1-2 hrs not in the loose form but in the digested form.there is...

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not...

doctor1 MD

Hi doctor, I am on paxidep cr 12.5 for last 1.5 -2 months approx. I have now reduced it recently and occasionally skipping it for last 10 days....

doctor1 MD

sir please look on my attached health check up and suggest what my health results show